Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 60, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Oct 11, 2012, 10:39 AM EDT. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2012, 10:39 AM EDT (14:39 UTC)
- Expired
- Oct 11, 2012, 12:30 PM EDT
- In force
- 111 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 64 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WHUS51 KBUF 111439
SMWBUF
LOZ044-045-063>065-111630-
/O.NEW.KBUF.MA.W.0060.121011T1439Z-121011T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1039 AM EDT THU OCT 11 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM BRADDOCK BAY TO STONY POINT
INCLUDING SODUS BAY...FAIR HAVEN AND OSWEGO
* UNTIL 1230 PM EDT
* AT 1033 AM EDT...MARINE WEATHER SPOTTERS REPORTED TWO WATERSPOUTS
JUST NORTHEAST OF FAIR HAVEN STATE PARK. THESE WATERSPOUTS ARE
MOVING EAST AT ABOUT 30 MPH. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A BAND OF LAKE EFFECT RAIN SHOWERS OVER LAKE
ONTARIO FROM OFFSHORE OF BRADDOCK BAY EAST TO MEXICO BAY AND STONY
POINT. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS
THROUGH EARLY AFTERNOON.
* THIS WATERSPOUT WILL BE NEAR...
SODUS BAY...
FAIR HAVEN...
OSWEGO...
NINE MILE POINT...
MEXICO BAY...
SELKIRK BEACH...
HENDERSON HARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. WATERSPOUTS CAN
PRODUCE LOCALLY HIGHER WINDS AND WAVES THAT CAN QUICKLY CAPSIZE
SMALL BOATS.
&&
LAT...LON 4357 7618 4351 7629 4352 7640 4340 7664
4334 7696 4343 7766 4363 7764 4364 7679
4389 7660 4389 7621 4385 7619 4388 7626
4385 7629 4383 7623 4368 7619 4366 7615
4358 7620 4357 7612 4352 7602
TIME...MOT...LOC 1436Z 266DEG 28KT 4344 7664
$$
HITCHCOCK2 follow-up statements
138
FZUS71 KBUF 111528
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1128 AM EDT THU OCT 11 2012
LOZ044-045-063>065-111630-
/O.CON.KBUF.MA.W.0060.000000T0000Z-121011T1630Z/
1128 AM EDT THU OCT 11 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR
LAKE ONTARIO FROM BRADDOCK BAY TO STONY POINT...
MARINE WEATHER SPOTTERS REPORTED TWO WATERSPOUTS JUST NORTHEAST OF
FAIR HAVEN STATE PARK THIS MORNING...AND CONDITIONS REMAIN FAVORABLE
FOR ADDITIONAL WATERSPOUT FORMATION IN AND NEAR A BAND OF LAKE
EFFECT RAIN THROUGH EARLY AFTERNOON.
ANY WATERSPOUT FORMATION WILL BE NEAR
MEXICO BAY AND STONY POINT...
SOUTHWICK BEACH AND HENDERSON HARBOR...
SELKIRK BEACH...
LAT...LON 4357 7619 4351 7629 4352 7640 4340 7664
4341 7704 4346 7754 4363 7764 4364 7679
4389 7660 4389 7621 4388 7620 4385 7620
4388 7626 4385 7629 4383 7623 4368 7619
4366 7616 4358 7620 4354 7606
TIME...MOT...LOC 1524Z 273DEG 28KT 4352 7638
$$
THOMAS783
FZUS71 KBUF 111635
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1235 PM EDT THU OCT 11 2012
LOZ044-045-063>065-111644-
/O.EXP.KBUF.MA.W.0060.000000T0000Z-121011T1630Z/
1235 PM EDT THU OCT 11 2012
...SPECIAL MARINE WARNING HAS EXPIRED...
THERE HAVE BEEN NO RECENT WATERSPOUT REPORTS...THEREFORE THE SPECIAL
MARINE WARNING HAS BEEN ALLOWED TO EXPIRE. CONDITIONS WILL REMAIN
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS IN AND NEAR A BAND OF
LAKE EFFECT RAIN AT THE EAST END OF LAKE ONTARIO FROM NEAR NINE MILE
POINT NORTH TO STONY POINT.
LATER THIS AFTERNOON WINDS ARE EXPECTED TO INCREASE...WHICH WILL
DIMINISH THE RISK FOR WATERSPOUTS.
LAT...LON 4357 7619 4351 7629 4352 7640 4340 7664
4341 7704 4346 7754 4363 7764 4364 7679
4389 7660 4389 7621 4388 7620 4385 7620
4388 7626 4385 7629 4383 7623 4368 7619
4366 7616 4358 7620 4354 7606
TIME...MOT...LOC 1528Z 273DEG 28KT 4351 7634
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Oct 11, 9:58 AM EDT, 41 minutes earlier.
Area forecast discussion, Oct 11, 9:58 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT THU OCT 11 2012
.SYNOPSIS...
LAKE EFFECT RAIN SHOWERS WILL CONTINUE TO DIMINISH THROUGH THE DAY
EAST OF LAKE ONTARIO...OTHERWISE THE REGION TODAY WILL BE DRY AND
BREEZY. A WEAK COLD FRONT WILL BRING A FEW SHOWERS LATER TONIGHT AND
FRIDAY MORNING. A MUCH COLDER NIGHT IS EXPECTED FOR FRIDAY NIGHT
WITH WIDESPREAD FROST AND FREEZING CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS THIS MORNING SHOW A WEAK BAND OF LAKE EFFECT SHOWERS
EAST OF LAKE ONTARIO...THOUGH VISIBLE SATELLITE IMAGERY DISPLAYS A
MORE HEALTHY BAND OF LAKE EFFECT CLOUDS. WILL CONTINUE WITH THE LAKE
EFFECT RAIN SHOWERS THIS MORNING...USING CHC WORDING AS A SLIGHTLY
INCREASE IN COVERAGE AREA OF THE LAKE RAINS MAY OCCUR...BEFORE
DIMINISHING AS THE WINDS BACK THROUGH THE MORNING HOURS.
WINDS WILL BE ON THE INCREASE ACROSS WESTERN NY AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT. SOUTHWESTERLY
WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH ACROSS
THE NIAGARA FRONTIER AND ALONG THE LAKE ERIE SHORE. THE WIND WILL
LIKEWISE INCREASE NORTHEAST OF LAKE ONTARIO...ALONG THE UPPER SAINT
LAWRENCE VALLEY AND EASTERN LAKESHORE...LATE TODAY AND INTO THE
EVENING.
THE COLD FRONT WILL CROSS THE REGION OVERNIGHT WITH PRECIP AMOUNTS
OF AROUND A TENTH OF AN INCH UP TO AROUND A QUARTER INCH.
HIGH TEMPERATURES TODAY WILL BE IN THE LOWER TO MID 50S WITH LOWS
TONIGHT IN THE UPPER 30S TO THE LOWER 40S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE AXIS OF A POTENT MID-LEVEL SHORTWAVE WILL CROSS WESTERN AND
NORTH CENTRAL NEW YORK FRIDAY MORNING...USHERING IN A RETURN TO
UNSEASONABLY COLD WEATHER ACROSS THE REGION. THE ASSOCIATED SURFACE
COLD FRONT SHOULD BE THROUGH MUCH OF THE FORECAST AREA BY MID
MORNING AND POPS SHOULD TAPER OFF RAPIDLY THROUGH THE MORNING HOURS AS A
COMBINATION OF NVA AND MUCH DRIER AIR MOVING INTO THE REGION PUT AN
END TO ANY LINGERING LAKE EFFECT SHOWERS SOUTHEAST OF LAKES ERIE AND
ONTARIO. THAT SAID...GIVEN THE STRONG LAKE INDUCED INSTABILITY
COURTESY OF STRONG LOW LEVEL COLD ADVECTION...THERE SHOULD BE PLENTY
OF CLOUD COVER TO GO AROUND RESULTING IN HIGHS THAT WILL STRUGGLE TO
REACH INTO THE MID TO UPPER 40S. IN ADDITION...THE AFOREMENTIONED
COLD ADVECTION WILL KEEP WINDS QUITE BREEZY YIELDING WIND CHILLS
THAT WILL BE IN THE 30S ACROSS MANY AREAS SERVING AS A REMINDER THAT
WINTER IS NOT FAR OFF...
THIS REMINDER WILL BE FURTHER REINFORCED FRIDAY NIGHT AS HIGH
PRESSURE BUILDS OVERHEAD...RESULTING IN WHAT SHOULD BE MOSTLY CLEAR
SKIES. THE CLEARING SKIES ALONG WITH LIGHT WINDS WILL ALLOW THE
MERCURY TO PLUNGE INTO THE 20S ACROSS INLAND AREAS...WITH LOWER 30S
EXPECTED NEAR THE LAKES EFFECTIVELY BRINGING AN END TO THE GROWING
SEASON. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO FOR
NOW...THOUGH EXPECT THAT HEADLINES WILL BE HOISTED LATER TODAY.
THE PROGRESSIVE PATTERN THAT WE ARE IN WILL BE EVIDENT ONCE MORE ON
SATURDAY AND SATURDAY NIGHT AS A WARM FRONT PUSHES NORTH ACROSS THE
AREA AHEAD OF A DEVELOPING SURFACE CYCLONE OVER THE UPPER MIDWEST.
STRENGTHENING SOUTHERLY FLOW DURING THE DAY ON SATURDAY WILL PUSH
TEMPERATURES BACK INTO THE 50S IN SPITE OF INCREASING MID/HIGH
CLOUDS AHEAD OF THE APPROACHING SYSTEM WHILE TEMPERATURES SATURDAY
NIGHT WILL BE DRAMATICALLY WARMER AS COMPARED TO FRIDAY NIGHT WITH
LOWS IN THE MID 40S TO LOWER 50S...A SOLID 20 DEGREES WARMER.
REGARDING POPS...EXPECT A DRY DAY ON SATURDAY WITH INCREASING POPS
SATURDAY NIGHT. THAT SAID...IT CURRENTLY APPEARS THAT THE STRONGEST
ISENTROPIC LIFT/FRONTOGENESIS WILL REMAIN TO OUR NORTH OVER
ONTARIO...SO WILL KEEP LIKELY POPS OUT OF MUCH OF THE FORECAST AREA
FOR NOW WITH THE EXCEPTION OF NORTHERN PORTIONS OF JEFFERSON/LEWIS
COUNTY...CLOSER TO THE DEEPER LIFT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODEL GUIDANCE HAS BEEN CONSISTENT IN TAKING A MODERATELY STRONG
AREA OF LOW PRESSURE THROUGH THE CENTRAL GREAT LAKES ON SUNDAY. A
TRAILING OCCLUDED FRONT WILL KEEP THE SHOWER CHANCES GOING SUNDAY
AND SUNDAY NIGHT. THE GFS CONTINUES TO SHOW VERY STRONG WINDS
EXTENDING DOWN TO JUST A FEW THOUSAND FEET OFF THE SURFACE ON
SUNDAY...HOWEVER THE SOUNDING WILL NOT BE PARTICULARLY FAVORABLE FOR
THIS TO MIX DOWN TO THE SURFACE WITH WARM AIR ALOFT AND POOR LOW
LEVEL LAPSE RATES. IT WILL BE QUITE WINDY ON SUNDAY...BUT THE POOR
MIXING MAY KEEP WINDS BELOW HEADLINE CRITERIA.
SUNDAY NIGHT AND MONDAY THIS SYSTEM MOVES ACROSS QUEBEC AND INTO THE
CANADIAN MARITIMES...WITH A TRAILING LOW/MID LEVEL TROUGH SLOWLY
SAGGING SOUTH THROUGH THE GREAT LAKES. THIS MAY PRODUCE A FEW MORE
SHOWERS...BUT NOTHING SIGNIFICANT OR WIDESPREAD. TEMPS ALOFT PULL
BACK SIGNIFICANTLY BEHIND THE SYSTEM ON MONDAY WITH TEMPS RETURNING
TO CLOSE TO AVERAGE.
BY TUESDAY HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES WITH A
RETURN TO DRY WEATHER. BOTH THE GFS AND ECMWF BRING A STRONG MID
LEVEL TROUGH INTO THE NORTHERN PLAINS AND UPPER MIDWEST BY NEXT
WEDNESDAY...BUT AT THIS TIME IT APPEARS ANY INFLUENCE FROM THIS
SYSTEM WILL HOLD OFF LONG ENOUGH TO KEEP WEDNESDAY DRY.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS FOR ALL SITES THIS EARLY MORNING. MAY SEE SOME
LOWERING BUT STILL VFR CEILINGS AS WEAKENING LAKE EFFECT BAND LIFT
NORTHWARD THROUGH THE DAY. LINGERING PRECIP ALONG THE EASTERN SHORE
OF LAKE ONTARIO WILL WEAKEN SUCH THAT AS IT APPROACHES KART WILL BE
IN THE SCATTERED CATEGORY...THUS WILL HAVE VCSH QUALIFIER 18Z-22Z.
VFR CONDITIONS CONTINUE TONIGHT.
OUTLOOK...
FRIDAY...MVFR/VFR IN LIKELY SHOWERS.
FRIDAY NIGHT AND SATURDAY...VFR.
SUNDAY...CHC MVFR IN RAIN SHOWERS...WINDY CONDITIONS WITH LLWS.
MONDAY...MAINLY VFR WITH CHC SHOWERS.
&&
.MARINE...
WE WILL CONTINUE WITH THE SMALL CRAFT ADVISORIES AS OUTLINED AS
WINDS AGAIN STRENGTHEN THROUGH THE LATE MORNING HOURS AND REMAIN
STRONG THROUGH THE DAY AND TONIGHT. A SCA WILL BE ISSUED FOR THE
UPPER SAINT LAWRENCE RIVER FOR LATE THIS AFTERNOON AND THROUGH THE
EARLY OVERNIGHT HOURS AS SOUTHWEST WINDS ARE EXPECTED TO INCREASE
INTO THE THRESHOLD FOR SCA.
ANOTHER COLD FRONT WILL PASS ACROSS THE LAKES LATE TONIGHT AND
FRIDAY. THIS WILL AGAIN ENHANCE WAVE HEIGHTS ON THE LAKES...SO THAT
SMALL CRAFT ADVISORY CRITERIA WILL BE MET FOR MUCH OF THE TIME THROUGH
FRIDAY MORNING ON LAKE ERIE...AND FRIDAY EVENING ON LAKE ONTARIO.
&&
.CLIMATE...
WINTER IS JUST AROUND THE CORNER...SO LETS TAKE A LOOK AT THE
GLOBAL TELECONNECTIONS THAT ULTIMATELY DETERMINE OUR TREND IN
TEMPS.
THE CLIMATE PREDICTION CENTER (CPC) HAS BEEN CLOSELY MONITORING A
VERY WEAK ENSO EVENT IN THE EQUATORIAL PACIFIC. SEA SURFACE TEMPS IN
THAT AREA AND THE OVERLYING H85 WIND ANOMALIES SUGGEST THAT A VERY
WEAK EL NINO MAY BE IN PLACE. AN ENSEMBLE OF LONG RANGE MODELS
SUGGEST THAT THE CURRENT WEAK EL NINO MAY STRENGTHEN HEADING INTO
THE LATE FALL AND EARLY WINTER MONTHS. AT THE VERY LEAST...THIS WILL
KEEP A VERY WEAK ENSO EVENT IN PLACE WITH THE ODDS IN FAVOR OF A
WEAK EL NINO THROUGH THE UPCOMING WINTER. WHETHER THE ENSO PHASE IS
NEUTRAL OR A WEAK EL NINO...THE IMPACT ON OUR AREA IS GENERALLY THE
SAME.
UNLIKE A LA NINA EVENT WHEN THERE IS A MUCH MORE AMPLIFIED UPPER
LEVEL FLOW ACROSS NORTH AMERICA...AN EL NINO TYPICALLY FEATURES AN
EXTENDED PACIFIC JET THAT DRIVES STRONG STORMS INTO THE SOUTHWEST
PORTION OF THE COUNTRY...AND EVENTUALLY ACROSS THE SOUTHERN STATES.
THE STRONGER THE EL NINO...THE STRONGER THE PACIFIC JET. SUCH A
PATTERN TENDS TO BLOCK THE SOUTHERN INTRUSION OF COLD AIR FROM THE
HIGH LATITUDES...OR AT LEAST KEEPS THEM TO A MINIMUM. DURING WEAK
EVENTS THOUGH...THERE IS LITTLE IMPACT FROM THE PACIFIC. OUR REGION
IS THEN MUCH MORE INFLUENCED BY THE PATTERNS IN THE ATLANTIC...SUCH
AS THE NORTH ATLANTIC OSCILLATION (NAO).
THE NAO DEALS MORE WITH PRESSURE PATTERNS ACROSS THE ATLANTIC OCEAN
AND EASTERN CANADA...WITH THE MAIN PLAYERS BEING A GREENLAND
BLOCK/EASTERN CANADA VORTEX VERSUS A MORE ZONAL FLOW. THIS
TELECONNECTION IS MUCH MORE VARIABLE AND THUS MUCH MORE DIFFICULT TO
FORECAST. DURING TIMES OF A WEAK ENSO EVENT...LIKE THIS WINTER...THE
NAO COULD BE OUR CONTROLLING WEATHER FEATURE IN TERMS OF OVERALL
TEMPERATURE DEPARTURES.
LAST YEAR...THERE WAS A NOTABLE ABSENCE OF ANY DOWNSTREAM BLOCKING
OVER THE NORTH ATLANTIC/GREENLAND. INSTEAD...ONE OF THE MOST
PERSISTENT ICELANDIC LOWS IN DECADES WAS IN CONTROL. THIS KEPT A
STRONGER LOW AMPLITUDE JET IN PLACE ACROSS SOUTHERN CANADA AND THE
RESULT WAS EXTREMELY ANOMALOUS WARMTH ACROSS OUR FORECAST AREA. THE
QUESTION IS WHETHER A 'GREENLAND BLOCK' WILL BE MORE COMMON THIS
WINTER. THIS WILL LIKELY DETERMINE WHETHER WE EXPERIENCE A HARSH
WINTER...OR ONE MORE LIKE LAST YEAR.
SOME OF OUR LARGEST NEGATIVE MONTHLY AVERAGE TEMPERATURE ANOMALIES
HAVE OCCURRED DURING WEAK ENSO EVENTS (-7.3 FEB 07, -8.9 FEB 78,
-9.9 JAN 77, -11.4 DEC 89)...BUT THEY HAVE BEEN DUE MORE TO A
PREDOMINANTLY -NAO...WHICH BASICALLY TRANSLATES INTO A BLOCKING
PATTERN OVER GREENLAND. DURING WEAK ENSO EVENTS...LOCAL RESEARCH HAS
SHOWN A MODERATE CORRELATION TO OUR COLD WEATHER AND SUCH A BLOCK
OVER THE NORTH ATLANTIC. THE ONLY PROBLEM IS THAT SUCH A BLOCKING IS
VIRTUALLY IMPOSSIBLE TO FORECAST AT THIS STAGE OF THE SCIENCE.
TO SUMMARIZE...GLOBAL TELECONNECTIONS FOR THIS WINTER ARE EXPECTED
TO SUPPORT A HIGH VARIABILITY IN OUR TEMPERATURES. WHILE VERY WARM
PERIODS WILL LIKELY ALTERNATE WITH COLD SPELLS...CLIMATOLOGY TELLS
US THAT WHEN WEAK EL NINOS ARE IN PLACE...OUR OVERALL PATTERN SHOULD
BE CONTROLLED BY THE EXISTENCE/OR LACK THEREOF...OF A BLOCKING
PATTERN OVER EASTERN CANADA AND THE NORTH ATLANTIC. THIS WAS THE
CASE LAST YEAR...AND WILL AGAIN BE THE CASE THIS TIME AROUND.
IN OTHER WORDS...THE WEAK EL NINO WILL HAVE LITTLE IF ANY IMPACT
ON OUR REGION. THE NAO WILL PLAY A MUCH LARGER ROLE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR
LOZ042>045.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM
EDT FRIDAY FOR SLZ022.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS/WCH
SHORT TERM...WOOD
LONG TERM...HITCHCOCK
AVIATION...WCH
MARINE...THOMAS/WCH
CLIMATE...RSHHazardous weather outlook, Oct 11, 5:14 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT THU OCT 11 2012 NYZ001>006-010-011-013-014-120915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- 514 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD FROST IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING AS A CHILLY HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30...EXCEPT FOR THE IMMEDIATE LAKESHORES WHICH MAY STAY ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-120915- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 514 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD FROST IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING AS A CHILLY HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 20S... EXCEPT FOR THE IMMEDIATE LAKESHORES WHICH MAY STAY ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-120915- JEFFERSON-LEWIS- 514 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD FROST IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING AS A CHILLY HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE LOW TO MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ024-120915- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-120915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 514 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:01 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Oct 11, 2:49 PM EDT | Freeze Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 13 hr |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.